Alert archive / Nebraska / Special Weather Statements in 2016
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 1, 2016, 7:15 PM CDT for Gosper County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2016, 7:15 PM CDT (00:15 UTC)
- Expired
- Aug 1, 2016, 8:00 PM CDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
County Gosper County, NE
The radar
The Grand Island radar (KUEX), 142 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3653 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 16.5
The text
As transmitted.
387
WWUS83 KLBF 020015
SPSLBF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
715 PM CDT MON AUG 1 2016
NEZ071-020100-
FRONTIER NE-
715 PM CDT MON AUG 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FRONTIER COUNTY
UNTIL 800 PM CDT...
AT 715 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF MEDICINE CREEK RESERVOIR STATE RECREATION AREA...OR 25
MILES SOUTHEAST OF CURTIS...MOVING EAST AT 10 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
FRONTIER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4051 10022 4056 9998 4044 9998 4044 10009
4036 10009 4035 10014 4035 10019
TIME...MOT...LOC 0015Z 261DEG 10KT 4043 10011
$$
BUTTLERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 1, 6:41 PM CDT, 34 minutes earlier.
Area forecast discussion, Aug 1, 6:41 PM CDT, 34 minutes before
Area Forecast Discussion National Weather Service North Platte NE 641 PM CDT MON AUG 1 2016 .SHORT TERM...(This evening through Tuesday) Issued at 330 PM CDT Mon Aug 1 2016 Showers and thunderstorms are already developing across central Nebraska. These showers are expected to continue developing north and south and strengthen in intensity as the afternoon progresses. The showers will be associated with a weak cold front draped across central Nebraska. As this front pushes eastward, the shower activity will also progress to the east. This will be a slow process allowing plenty of time for thunderstorms to develop across the southeast portion of the forecast area where instability is higher. While severe potential is expected to be low, an isolated stronger storm could be possible especially across our extreme southeast counties (south of an Oneill to North Platte line). Large hail and strong winds would be the main threat with these storms. Clouds and rain across the southeast will keep overnight lows in the upper 60s, the exception being across Sheridan and western Cherry counties where clouds will clear out and lows could drop into the low 60s. Showers and storms will push south and east of the area by 10 to 12Z Tuesday. Surface high pressure then builds southward into Nebraska, resulting in drier conditions across the region through the remainder of Tuesday. Highs rebound into the upper 80s for most locations. Highs along and south of the I-80 corridor will be slightly warmer in the low 90s. .LONG TERM...(Tuesday night through Monday) Issued at 330 PM CDT Mon Aug 1 2016 Monsoonal moisture will be in place across the Desert Southwest. This moisture, along with Gulf moisture will bring increasing chances for showers and thunderstorms, especially by this weekend. Dry conditions are forecast Tuesday night through Wednesday morning. Kept a slight chance across the far northwest Wednesday afternoon near a prefrontal trough. Then, Wednesday night, a cold front will move through most of the forecast area. This will bring at least a slight chance for all except the southeastern areas, which will remain ahead of the cold front. On Thursday, kept at least a slight chance for showers and thunderstorms behind the cold front. Chance pops across the south Thursday night as the front begins to stall out across northern Kansas. Monsoonal moisture, along with weak disturbances will rotate clockwise around the upper ridge center across Texas into the mid Mississippi Valley. This type of synoptic pattern will persist through the weekend, with the best chances for storms, into the likely category, arriving Friday night. Temperatures will reach the mid 90s Wednesday, the mid 80s Thursday, to 75-80 degrees for both Friday and Saturday. On Sunday and Monday, a warmup to the low and mid 80s, as the cooler temperatures move east into the Great Lakes Region. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 641 PM CDT Mon Aug 1 2016 Thunderstorms will be possible in the vicinity of the KLBF terminal through 03z this evening with clear skies thereafter. For Tuesday, expect scattered cigs of 15000 to 20000 ft agl. For the KVTN terminal, skies will be mostly clear over the next 24 hours. There is a threat for patchy fog toward daybreak Tuesday morning with visbys as low as 3sm possible. && .LBF Watches/Warnings/Advisories... None. && SHORT TERM...Kulik LONG TERM...Roberg AVIATION...Buttler
Hazardous weather outlook, Aug 1, 3:55 PM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 355 PM CDT MON AUG 1 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-022100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 355 PM CDT MON AUG 1 2016 /255 PM MDT MON AUG 1 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...MAINLY ALONG AND SOUTH OF AN OGALLALA TO ONEILL LINE. WIDESPREAD SEVERE POTENTIAL IS LOW, HOWEVER, AN ISOLATED SEVERE STORM IS POSSIBLE. DAMAGING WIND GUSTS AND SMALL HAIL ARE THE MAIN THREAT. CHANCES FOR THUNDERSTORMS DIMINISH AFTER MIDNIGHT. WARM TEMPERATURES AND HUMID CONDITIONS ACROSS MAINLY THE EASTERN PANHANDLE WILL CONTINUE THROUGH EARLY EVENING. HEAT INDEXES ACROSS THIS REGION WILL RISE INTO THE UPPER 90S THROUGH EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE LATE WEDNESDAY THROUGH SUNDAY. THE RISK FOR SEVERE WEATHER APPEARS LOW AT THIS TIME...HOWEVER...AN ISOLATED STRONG OR SEVERE THUNDERSTORM IS POSSIBLE. WEDNESDAY...HOT TEMPERATURES AND HUMID CONDITIONS WILL COMBINE AGAIN TO PRODUCE HEAT INDEX VALUES BETWEEN 95 AND 100 PERCENT ACROSS PORTIONS OF CENTRAL AND NORTH CENTRAL NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KULIK
In the hours before
Special weather statement, Aug 1, 4:52 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
452 PM CDT MON AUG 1 2016
NEZ037-012230-
LOGAN NE-
452 PM CDT MON AUG 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOGAN COUNTY UNTIL
530 PM CDT...
AT 451 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GANDY...OR NEAR STAPLETON...MOVING NORTH AT 5 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
STAPLETON...GANDY...LOGAN...HOAGLAND...
SHANKLIN BLUFF AND TARBOZ LAKE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 92 BETWEEN MILE MARKERS 227 AND 245.
HIGHWAY 83 BETWEEN MILE MARKERS 106 AND 124.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4140 10055 4166 10054 4161 10025 4139 10026
4139 10050
TIME...MOT...LOC 2151Z 200DEG 6KT 4144 10041
BUTTLERLocal storm report, Aug 1, 5:17 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
517 PM CDT MON AUG 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL GANDY 41.47N 100.46W
08/01/2016 E1.00 INCH LOGAN NE PUBLIC
&&
JGOMEZSpecial weather statement, Aug 1, 5:18 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 518 PM CDT MON AUG 1 2016 NEZ036-037-012300- LOGAN NE-MCPHERSON NE- 518 PM CDT MON AUG 1 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MCPHERSON AND SOUTHWESTERN LOGAN COUNTIES UNTIL 600 PM CDT... AT 517 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RINGGOLD...OR 12 MILES WEST OF STAPLETON...MOVING NORTH AT 5 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RINGGOLD. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 92 BETWEEN MILE MARKERS 208 AND 224. HIGHWAY 97 BETWEEN MILE MARKERS 19 AND 23...AND BETWEEN MILE MARKERS 25 AND 26. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4139 10058 4139 10087 4159 10090 4160 10060 TIME...MOT...LOC 2217Z 186DEG 5KT 4143 10075 BUTTLER
Special weather statement, Aug 1, 6:02 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 602 PM CDT MON AUG 1 2016 NEZ036-037-059-012345- LINCOLN NE-LOGAN NE-MCPHERSON NE- 602 PM CDT MON AUG 1 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MCPHERSON...NORTH CENTRAL LINCOLN AND SOUTHWESTERN LOGAN COUNTIES UNTIL 645 PM CDT... AT 601 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF RINGGOLD...OR 13 MILES SOUTHWEST OF STAPLETON. THIS STORM WAS NEARLY STATIONARY. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN MCPHERSON...NORTH CENTRAL LINCOLN AND SOUTHWESTERN LOGAN COUNTIES. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 92 BETWEEN MILE MARKERS 217 AND 221. HIGHWAY 97 NEAR MILE MARKER 16. HIGHWAY 83 BETWEEN MILE MARKERS 97 AND 107. LAT...LON 4138 10089 4150 10071 4140 10046 4126 10069 TIME...MOT...LOC 2301Z 318DEG 3KT 4139 10074 BUTTLER
Special weather statement, Aug 1, 6:22 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
622 PM CDT MON AUG 1 2016
NEZ071-020000-
FRONTIER NE-
622 PM CDT MON AUG 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FRONTIER COUNTY
UNTIL 700 PM CDT...
AT 622 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER MEDICINE CREEK RESERVOIR STATE RECREATION AREA...OR 21 MILES
SOUTHEAST OF CURTIS...MOVING NORTHEAST AT 10 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MEDICINE CREEK RESERVOIR STATE RECREATION AREA...
FREEDOM AND ORAFINO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4044 10040 4063 9999 4058 9998 4044 9998
4043 10009 4035 10010 4035 10035
TIME...MOT...LOC 2322Z 246DEG 9KT 4039 10027
BUTTLERSpecial weather statement, Aug 1, 7:15 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
715 PM CDT MON AUG 1 2016
NEZ071-020100-
FRONTIER NE-
715 PM CDT MON AUG 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FRONTIER COUNTY
UNTIL 800 PM CDT...
AT 715 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF MEDICINE CREEK RESERVOIR STATE RECREATION AREA...OR 25
MILES SOUTHEAST OF CURTIS...MOVING EAST AT 10 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
FRONTIER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4051 10022 4056 9998 4044 9998 4044 10009
4036 10009 4035 10014 4035 10019
TIME...MOT...LOC 0015Z 261DEG 10KT 4043 10011
BUTTLERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:21 PM CDT | Special Weather Statement | LBF | Sheridan | 39 min |
| Aug 1, 9:00 PM CDT | Special Weather Statement | LBF | Garfield | 30 min |
| Aug 1, 9:25 PM CDT | Special Weather Statement | LBF | Garfield | 35 min |
| Aug 1, 9:54 PM CDT | Special Weather Statement | LBF | Garfield | 36 min |
| Aug 1, 10:28 PM CDT | Special Weather Statement | LBF | Garfield, Wheeler | 32 min |
| Aug 1, 10:59 PM CDT | Special Weather Statement | LBF | Garfield | 31 min |
| Aug 1, 11:25 PM CDT | Special Weather Statement | LBF | Wheeler | 35 min |
| Aug 1, 11:43 PM CDT | Areal Flood Advisory | LBF | Garfield, Wheeler | 3 hr |
| Aug 2, 2:38 AM CDT | Areal Flood Advisory | LBF | Holt, Wheeler | 5 hr |
Nearby
Special Weather Statements in Nebraska, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.